Alert archive / Illinois / Freeze Warnings in 2016

Freeze Warning 4, NWS Lincoln, IL

April 8, 201635 counties in Illinois

NWS Lincoln, IL issued this freeze warning at Apr 8, 2016, 2:56 AM CDT for 35 counties in Illinois. It took effect at Apr 9, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2016, 2:56 AM CDT (07:56 UTC)
In effect from
Apr 9, 2016, 1:00 AM CDT
Expired
Apr 9, 2016, 9:00 AM CDT
In force
8 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2016-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2016-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WWUS73 KILX 080756
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
256 AM CDT FRI APR 8 2016

...FREEZING TEMPERATURES LIKELY TONIGHT INTO SATURDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-082100-
/O.UPG.KILX.FZ.A.0002.160409T0600Z-160409T1400Z/
/O.NEW.KILX.FZ.W.0004.160409T0600Z-160409T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
256 AM CDT FRI APR 8 2016

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...MID 20S.

* IMPACTS...NEW GROWTH OF VEGETATION ON SENSITIVE PLANTS AND
  TREES WILL BE DAMAGED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE
  EFFECTS OF THE COLD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SHIMON
4 follow-up statements
686 
WWUS73 KILX 082022
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT FRI APR 8 2016

...FREEZING TEMPERATURES LIKELY OVERNIGHT INTO MID SATURDAY 
MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-090600-
/O.CON.KILX.FZ.W.0004.160409T0600Z-160409T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
322 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...HARD FREEZE EXPECTED OVERNIGHT WITH LOWS IN THE
  MID TO UPPER 20S.

* IMPACTS...NEW GROWTH OF VEGETATION ON SENSITIVE PLANTS AND TREES
  WILL BE DAMAGED OR KILLED IF ACTIONS ARE NOT TAKEN TO MITIGATE
  THE EFFECTS OF THE COLD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE 
VEGETATION.

&&

$$

07
117 
WWUS73 KILX 090224
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
924 PM CDT FRI APR 8 2016

...FREEZING TEMPERATURES LIKELY OVERNIGHT INTO SATURDAY
MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-090900-
/O.CON.KILX.FZ.W.0004.160409T0600Z-160409T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
924 PM CDT FRI APR 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* TEMPERATURE...HARD FREEZE EXPECTED OVERNIGHT WITH LOWS IN THE 
  MID TO UPPER 20S. 

* IMPACTS...NEW GROWTH OF VEGETATION ON SENSITIVE PLANTS AND 
  TREES WILL BE DAMAGED OR KILLED IF ACTIONS ARE NOT TAKEN TO 
  MITIGATE THE EFFECTS OF THE COLD CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE
VEGETATION.

&&

$$
SMITH
947 
WWUS73 KILX 090816
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
316 AM CDT SAT APR 9 2016

...FREEZING TEMPERATURES EARLY THIS MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091400-
/O.CON.KILX.FZ.W.0004.000000T0000Z-160409T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
316 AM CDT SAT APR 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...A HARD FREEZE WILL OCCUR EARLY THIS MORNING AS
  TEMPERATURES BOTTOM OUT IN THE MIDDLE TO UPPER 20S.

* IMPACTS...NEW GROWTH ON SENSITIVE PLANTS AND TREES WILL BE
  DAMAGED OR KILLED IF ACTIONS ARE NOT TAKEN TO MITIGATE THE
  EFFECTS OF THE COLD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE
VEGETATION.

&&

$$

BARNES
094 
WWUS73 KILX 091403
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
903 AM CDT SAT APR 9 2016

ILZ027>031-036>038-040>057-061>063-066>068-071>073-091515-
/O.EXP.KILX.FZ.W.0004.000000T0000Z-160409T1400Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON...
EUREKA...CANTON...PEKIN...BLOOMINGTON...NORMAL...RUSHVILLE...
HAVANA...LINCOLN...CLINTON...MONTICELLO...CHAMPAIGN...URBANA...
DANVILLE...BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE...
SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...TUSCOLA...
CHARLESTON...MATTOON...PARIS...SHELBYVILLE...GREENUP...MARSHALL...
EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY...LAWRENCEVILLE
903 AM CDT SAT APR 9 2016

...FREEZE WARNING HAS EXPIRED AT 9 AM CDT...

TEMPERATURES HAVE MOSTLY RISEN BACK UP TO NEAR OR ABOVE FREEZING
ACROSS CENTRAL AND SOUTHEAST ILLINOIS AT MID MORNING. TEMPERATURES
WILL CONTINUE TO RISE QUICKLY THE REST OF THE MORNING WITH SUNNY
SKIES. THEREFORE THE FREEZING WARNING IS ALLOWED TO EXPIRE AT 9
AM CDT.

$$

07

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 7, 11:15 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 7, 11:15 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1115 PM CDT THU APR 7 2016

.UPDATE...
Issued at 850 PM CDT Thu Apr 7 2016

An upper level wave over southeast Missouri that produced the
showers to our west this afternoon was tracking quickly southeast
away from our area this evening. Still seeing some spotty light
rain or sprinkles brushing our far western counties but expect
that to move out of the area over the next hour or two. Meanwhile,
further to our northwest, another reinforcing shot of cold air was
poised to settle into the Midwest on Friday accompanied by an
isolated shower or two later tonight into Friday morning that may
mix in with some snow at times across the north, and then another
day with gusty northwest winds. Once the winds diminish tomorrow
evening and skies clear overnight, a hard freeze looks on track
for early Saturday morning.

The current forecast has the overnight trends well in hand, as a
result, no evening update will be needed.

&&

.SHORT TERM...(Tonight)
ISSUED AT 255 PM CDT Thu Apr 7 2016

Any diurnal showers in west central Illinois this afternoon
should diminish by sunset.

A Reinforcing shot of colder air expected to move across Illinois
overnight with possibly a slight chance of showers associated with
the passage, particularly north of U.S. 36. Temps will likely be
above freezing in most locations so will keep pcpn type liquid
though a few locations may report a brief mix northeast of I-74 and
near the Indiana border.

.LONG TERM...(Friday through Thursday)
ISSUED AT 255 PM CDT Thu Apr 7 2016

A surface low looks to be crossing Lake Michigan to start the day
Friday...with an upper level shortwave following behind. This will
provide a slight chance for showers through the day...primarily
northeast of a line from Bloomington to Lawrenceville. With drier
air moving into the area from the northwest Friday morning and
surface temperatures starting out in the mid 30s...a mix of rain and
snow could occur...but there will be no accumulation. The best
chance for a rain snow mix will be north of I-74 and near the
Indiana border where this has been incorporated into the forecast
grids. By afternoon...northwest winds 25 to 30 mph will develop and
mixed layer momentum to around 35 kts will make for a windy day with
gusts to around 40 mph. South of I-70...winds will be a few mph
lighter.

A surge of cold air will push into the area following a cold frontal
passage during the day Friday. Clear skies and winds becoming light
overnight will result in low temperatures reaching the mid 20s north
of I-70 Friday night, with upper 20s to the south. A freeze watch is
in effect for the entire forecast area. Highs Saturday will remain
in the mid to upper 40s followed by another cold night Saturday
night. However, southern areas may remain above freezing as warm air
advection and increasing cloud cover takes place.

Warmer temperatures will continue Sunday into Monday as warm
advection continues...but a frontal boundary settles southward into
the area. Late Sunday and Monday...the forecast will remain
dominated by chance and likely pops. Periods of thunderstorms are
possible as well, with instability parameters favoring later on
Sunday through early Monday. Highs should reach the upper 50s to low
60s, while lows remain well above freezing Sunday night.

Dry weather is expected from Tuesday through the end of the week as
high pressure dominates the Midwest. Temperatures will remain below
normal with highs mainly in the 50s and lows mainly in the 30s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1107 PM CDT Thu Apr 7 2016

VFR cigs are expected to lower to MVFR for a time Friday
morning as a cold front sweeps across the area bringing
the threat for some light rain. The MVFR cigs are then
expected to lift to VFR during the afternoon. Forecast
soundings suggest cig bases will range lower to between
1500-2500 feet as the cold front sweeps across the TAF
sites in the 10z-15z time Friday. Surface winds ahead
of the boundary may actually back into a southwest
direction briefly in the early morning hours before
winds turn more into west and then northwest with the
FROPA tomorrow morning. We look for wind speeds to
increase after frontal passage tomorrow morning with
sustained speeds in the 20 to 25 kt range with gusts
up to 32 kts at times through the mid afternoon hours
before a diminishing trend sets in after 00z.

&&

.ILX Watches/Warnings/Advisories...
Freeze Watch from late Friday night through Saturday morning for
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

UPDATE...Smith
SHORT TERM...Barker
LONG TERM...Onton
AVIATION...Smith
Hazardous weather outlook, Apr 7, 3:08 PM CDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CDT THU APR 7 2016

ILZ027>031-036>038-040>057-061-062-066-067-071-072-082015-
CASS-CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-
SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD-
308 PM CDT THU APR 7 2016

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH
CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S FRIDAY NIGHT.
THE FREEZING TEMPERATURES WILL POSE A HAZARD TO SENSITIVE EARLY
SEASON PLANT GROWTH.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ063-068-073-082015-
CLARK-CRAWFORD-LAWRENCE-
308 PM CDT THU APR 7 2016

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THE WABASH RIVER WILL BE IN OR NEAR FLOOD LEVELS INTO NEXT WEEK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S FRIDAY NIGHT.
THE FREEZING TEMPERATURES WILL POSE A HAZARD TO SENSITIVE EARLY
SEASON PLANT GROWTH.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY. AT
THIS TIME...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARKER

Nearby

Freeze Warnings in Illinois, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.